Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 259, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 3, 2014, 3:24 PM EDT for Taylor County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 3:24 PM EDT (19:24 UTC)
- Expired
- Oct 3, 2014, 3:43 PM EDT
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 87 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
629 WUUS52 KTAE 031924 SVRTAE FLC123-032000- /O.NEW.KTAE.SV.W.0259.141003T1924Z-141003T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT FRI OCT 3 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TAYLOR COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF PERRY... * UNTIL 400 PM EDT * AT 323 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRY...OR NEAR HAMPTON SPRINGS...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY-FOLEY AIRPORT...BUCELL JUNCTION...FOLEY...PINLAND... FENHOLLOWAY AND SMITH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 2998 8337 3005 8373 3020 8369 3018 8337 TIME...MOT...LOC 1925Z 278DEG 30KT 3011 8360 $$ 15-HARRIGAN
1 follow-up statement
736 WWUS52 KTAE 031943 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EDT FRI OCT 3 2014 FLC123-031954- /O.CAN.KTAE.SV.W.0259.000000T0000Z-141003T2000Z/ TAYLOR FL- 343 PM EDT FRI OCT 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAYLOR COUNTY IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. LAT...LON 2998 8337 3005 8373 3020 8369 3018 8337 TIME...MOT...LOC 1944Z 278DEG 30KT 3009 8342 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 11:26 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 3, 11:26 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT Fri Oct 3 2014
.Near Term [Through Today]...
A broad long wave trough dominates much of North America. A sfc
low is quickly moving across the Ohio River Valley this afternoon.
The cold front is currently draped over central AL. Scattered
thunderstorms are currently well ahead of the front and will
continue to develop this afternoon. A more organized line of
thunderstorms will likely move through the area in the late
afternoon hours. Shear profiles still look to be too weak to
support organized severe weather across our forecast area today as
the most energetic part of this system will be north of the
region. That said, isolated strong to severe storms cannot be
ruled out anywhere in the forecast area this afternoon. SPC does
have our Southeast AL and GA zones in a 5% risk area for severe
storms, the primary threat being damaging straight line winds. The
cold front is expected to pass northwestern parts of the region
around 00Z and should be through the entire region by 10Z.
Today will be warm and quite muggy by October standards. Highs will
be in the mid to upper 80s with afternoon dew points in the lower
70s. Peak heat indices will be in the mid 90s along and south of
I-10. Much cooler and drier air will follow frontal passage with
the northwestern half of the forecast area dropping into the 50s
overnight.
&&
.Marine...
Southwesterly flow will gradually increase today ahead of an
approaching cold front and shift to offshore tonight as the front
moves through. Cautionary conditions are expected this afternoon
west of Apalachicola. Solid cautionary conditions are expected
overnight across the entire area with a period of advisory level
winds possible, mainly west of Apalachicola. Winds are expected to
remain near caution levels for Saturday with a decreasing trend
for Sunday.
&&
.Prev Discussion [304 AM EDT]...
.Short Term [Saturday Through Sunday]...
The front will have cleared the area by Saturday with dry weather
for the weekend. The main forecast challenge will be temperatures,
as we will likely be seeing our coolest readings since last April
on Saturday night. The MOS guidance is quite chilly indeed with
mainly low to mid 40s across the area. However, that will depend
heavily on whether the surface high ends up directly overhead with
calm winds or remains just west of the area. It may remain
centered just west of the area, so the official forecast went a
couple of degrees above MOS by blending in a little of the raw
model guidance as well. This leads to mainly middle 40s inland and
lower 50s near the coast. Daytime highs will mainly be in the 70s,
except for a few leftover lower 80s in the southeast big bend on
Saturday.
.Long Term [Sunday Night Through Friday]...
High pressure at the surface will remain in place across the
region into Monday as the mid and upper level trough amplifies
across the Eastern CONUS. Return flow from the Gulf intensifies on
Tuesday ahead of a weak frontal system moving through the Ohio
and Tennessee River Valleys. There is a good amount of
disagreement between the GFS/Euro at this time frame and beyond
with how amplified the East CONUS trough becomes. The latest Euro
solution would seem to suggest a stronger solution with greater
rain chances for our region on Tuesday with another frontal
passage. The GFS (and to some extent with the Canadian) support a
less energetic solution for Tuesday. For now, will trend the
forecast toward a less energetic (and not as wet) Tuesday. Drier
weather should return by Thursday as high pressure builds off the
Mid Atlantic Coast.
.Aviation...
[Through 06Z Saturday] VFR conditions will start the period.
However, MVFR ceilings and visibilities are expected to develop
after 08-09Z. ABY and VLD could see a period of IFR as well.
Convection will develop during the morning hours and become more
widespread during the afternoon hours. Another round of storms
will accompany a cold front which will cross the forecast area
from northwest to southeast this evening.
.Fire Weather...
Relative humidities will dip into the mid to upper 20 percent
range this weekend for all but the Valdosta region and the
southeast big bend. Minimum relative humidities in these areas
will be in the lower to mid 30 percent range. It continues to look
like the southeast Alabama area will be borderline for red flag
conditions on Saturday afternoon, so the watch will remain in
place for now. In Georgia, relative humidities may dip below 25
percent in some locations, but the wind and 10-hour fuel moisture
requirement will not reach Red Flag conditions. The Florida
panhandle and western big bend zones should meet the minimum
relative humidity requirement for both Saturday and Sunday, but
the ERC values are currently expected to remain below red flag
criteria.
.Hydrology...
Although some of the stronger storms today could produce locally
heavy rainfall in excess of 2", most areas should receive average
totals of 1" or less due to the fast moving nature of the
approaching cold front. This amount of rainfall will have little
impact on our area rivers and streams.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 87 64 78 47 76 / 70 60 0 0 0
Panama City 86 64 76 53 76 / 70 50 0 0 0
Dothan 86 55 71 44 75 / 80 40 0 0 0
Albany 86 58 73 45 74 / 70 50 0 0 0
Valdosta 86 63 77 46 73 / 60 60 0 0 0
Cross City 87 70 82 50 75 / 50 50 10 0 0
Apalachicola 85 65 79 53 75 / 60 60 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...Fire Weather Watch from Saturday afternoon through Saturday
evening for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...MCDERMOTT/WOOL
SHORT TERM...DVD
LONG TERM...GODSEY
AVIATION...WOOL
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...WOOLIn the hours before
Local storm report, Oct 3, 2:37 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG 4 SSW MOULTRIE 31.13N 83.81W
10/03/2014 COLQUITT GA 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ON LOWER MEIGS RD.
&&
HARRIGANLocal storm report, Oct 3, 2:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 W NORMAN PARK 31.27N 83.76W
10/03/2014 COLQUITT GA 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ON SUMNER ROAD.
&&
HARRIGANLocal storm report, Oct 3, 2:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM TSTM WND DMG 3 SSE FREEPORT 30.46N 86.12W
10/03/2014 WALTON FL 911 CALL CENTER
TREES DOWN ON OLD JOLLY BAY RD.
&&
HARRIGANLocal storm report, Oct 3, 2:54 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG 3 NNE PELHAM 31.17N 84.14W
10/03/2014 MITCHELL GA 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF HIGHWAY 19 AND MICROWAVE
ROAD.
&&
HARRIGANLocal storm report, Oct 3, 2:56 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 2 E BRANCHVILLE 31.15N 84.28W
10/03/2014 MITCHELL GA 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF HIGHWAY 65 AND
BRANCHVILLE ROAD.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:27 AM EDT | Special Marine Warning | TAE | 93 min | |
| Oct 3, 10:41 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 49 min |
| Oct 3, 11:48 AM EDT | Rip Current Statement | TAE | Gulf | 12 hr |
| Oct 3, 2:51 PM EDT | Red Flag Warning | TAE | Walton | 29 hr |
| Oct 3, 3:55 PM EDT | Small Craft Advisory | TAE | 22 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.